A. In some cases, anti-inflammatory drugs are prescribed and administered to help with the pain and to encourage walking. Steroids can also assist in the reduction of inflammation in the bones. Under no circumstances should you give your dog any human NSAIDs or other drugs, unless directed by your veterinarian. Aspirin, acetaminophen and ibuprofen can all cause stomach bleeding and the latter also are toxic to the liver.
Limited activity will help to reduce your dogâ€™s pain. Allowing your pet time to recover, and time for the joints and bones to heal, however, will not reduce the speed of recovery.
It is recommended that you take your dog to be re-checked every two to four weeks for progress, as well as to detect if there are any more serious underlying medical issues that have been causing the problems.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.